Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 62, NWS La Crosse, WI

June 10, 2008Floyd County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 10, 2008, 8:18 PM CDT for Floyd County, Mitchell County, Iowa. It was in force for 57 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 8:18 PM CDT (01:18 UTC)
Expired
Jun 10, 2008, 9:15 PM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Floyd County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 137 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:30 PM CDTHAIL 110 W Osage, IA
Jun 10, 8:40 PM CDTHAIL 12 W Osage, IA
Jun 10, 8:41 PM CDTHAIL 0.75Osage, IA
Jun 10, 8:52 PM CDTHAIL 1Osage, IAHAIL COVERING THE GROUND TWO INCHES DEEP.
Jun 10, 8:56 PM CDTFUNNEL CLOUD7 N Floyd, IAFUNNEL CLOUD REPORTED ALONG MITCHELL FLOYD COUNTY LINE
Jun 10, 8:56 PM CDTHAIL 1.755 Ne Osage, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 110119
SVRARX
IAC067-131-110215-
/O.NEW.KARX.SV.W.0062.080611T0118Z-080611T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
818 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR STATE ROAD 9 AND COUNTY S 70...OR 10 MILES
  WEST OF OSAGE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. ANSGAR AND OTRANTO PARK AROUND 825 PM...
  OSAGE SPRING PARK AND MITCHELL AROUND 830 PM...
  OSAGE AND HIGHWAY 18 AND COUNTY T 38 AROUND 835 PM...
  STACYVILLE AND HIGHWAYS 9 AND 218 AROUND 840 PM...
  BROWNVILLE AND LITTLE CEDAR AROUND 845 PM...
  PIONEER STATE PARK AND NEW HAVEN AROUND 850 PM...
  COUNTY ROADS 17 AND T 72 AROUND 855 PM...
  MCINTIRE AND BAILEY AROUND 900 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4350 9303 4350 9256 4329 9256 4323 9256
      4318 9256 4318 9303
TIME...MOT...LOC 0118Z 255DEG 26KT 4326 9296

$$

RABERDING
4 follow-up statements
000 
WWUS53 KARX 110128
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT TUE JUN 10 2008

IAC067-131-110215-
/O.CON.KARX.SV.W.0062.000000T0000Z-080611T0215Z/
MITCHELL IA-FLOYD IA-
829 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FLOYD AND MITCHELL COUNTIES...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OSAGE SPRING PARK...OR NEAR OSAGE...
MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSAGE AND HIGHWAY 18 AND COUNTY T 38 AROUND 835 PM...
  STACYVILLE AND HIGHWAYS 9 AND 218 AROUND 840 PM...
  BROWNVILLE AND LITTLE CEDAR AROUND 845 PM...
  PIONEER STATE PARK AND NEW HAVEN AROUND 850 PM...
  COUNTY ROADS 17 AND T 72 AROUND 855 PM...
  MCINTIRE AND BAILEY AROUND 900 PM...

LAT...LON 4350 9303 4350 9256 4329 9256 4323 9256
      4318 9256 4318 9303
TIME...MOT...LOC 0129Z 255DEG 26KT 4328 9285

$$

RABERDING
000 
WWUS53 KARX 110133
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
833 PM CDT TUE JUN 10 2008

IAC067-131-110215-
/O.CON.KARX.SV.W.0062.000000T0000Z-080611T0215Z/
MITCHELL IA-FLOYD IA-
833 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FLOYD AND MITCHELL COUNTIES...

AT 830 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL ON HIGHWAY 9 WEST OF OSAGE. THIS 
STORM WAS LOCATED NEAR STATE ROAD 9 AND COUNTY T 26...OR NEAR 
OSAGE...MOVING EAST AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSAGE SPRING PARK AROUND 840 PM...
  OSAGE AROUND 845 PM...
  HIGHWAY 18 AND COUNTY T 38 AND ORCHARD AROUND 850 PM...
  STACYVILLE AND HIGHWAYS 9 AND 218 AROUND 900 PM...
  LITTLE CEDAR AROUND 905 PM...
  BROWNVILLE AND MEYER AROUND 910 PM...
  NEW HAVEN AND PIONEER STATE PARK AROUND 915 PM...

LAT...LON 4350 9303 4350 9256 4329 9256 4323 9256
      4318 9256 4318 9303
TIME...MOT...LOC 0133Z 260DEG 14KT 4327 9289

$$

RABERDING
000 
WWUS53 KARX 110144
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT TUE JUN 10 2008

IAC067-131-110215-
/O.CON.KARX.SV.W.0062.000000T0000Z-080611T0215Z/
MITCHELL IA-FLOYD IA-
843 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FLOYD AND MITCHELL COUNTIES...

AT 839 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED QUARTER SIZE HAIL 
NEAR OSAGE...THIS STORM WAS MOVING EAST MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STACYVILLE AND HIGHWAYS 9 AND 218 AROUND 850 PM...
  HOWARDVILLE AND LITTLE CEDAR AROUND 855 PM...
  BROWNVILLE AND PIONEER STATE PARK AROUND 900 PM...
  NEW HAVEN AND COUNTY ROADS T 54 AND A 31 AROUND 905 PM...
  COUNTY ROADS 17 AND T 72 AND BAILEY AROUND 910 PM...
  MCINTIRE AROUND 915 PM...

LAT...LON 4350 9303 4350 9256 4329 9256 4323 9256
      4318 9256 4318 9303
TIME...MOT...LOC 0143Z 262DEG 19KT 4328 9280

$$

RABERDING
000 
WWUS53 KARX 110156
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT TUE JUN 10 2008

IAC067-131-110215-
/O.CON.KARX.SV.W.0062.000000T0000Z-080611T0215Z/
MITCHELL IA-FLOYD IA-
855 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN FLOYD AND MITCHELL COUNTIES...

AT 851 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED NEAR 
OSAGE...MOVING EAST AT 16 MPH. SPOTTERS REPORT GOLFBALL SIZED HAIL 7 
MILES SOUTH SOUTHEAST OF ST. ANSGAR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STACYVILLE AND HIGHWAYS 9 AND 218 AROUND 900 PM...
  HIGHWAYS 9 AND 218 AND LITTLE CEDAR AROUND 905 PM...
  MEYER AROUND 910 PM...
  NEW HAVEN AND BROWNVILLE AROUND 915 PM...

LAT...LON 4350 9303 4350 9256 4329 9256 4323 9256
      4318 9256 4318 9303
TIME...MOT...LOC 0155Z 260DEG 14KT 4328 9277

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME/DATE IN TONIGHT PARAGRAPH
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE JUN 10 2008

.SHORT TERM...THROUGH FRIDAY NIGHT

FORECAST CONCERNS WERE PRIMARILY FOCUSED ON POTENTIALLY HIGH IMPACT
HEAVY RAIN EVENT...WHICH WOULD HAVE MAJOR IMPACT ON ONGOING FLOODING.
SEVERE WEATHER POTENTIAL WAS ALSO A CONCERN WEDNESDAY INTO THURSDAY.

AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE MOVING ACROSS NORTHERN
LAKE MICHIGAN...WITH COLD FRONT TRAILING ACROSS CENTRAL WI INTO
SOUTHERN MN. A WARM FRONT EXTENDED FROM NORTHWEST IOWA ACROSS
SOUTHERN SOUTH DAKOTA TO LOW PRESSURE IN WYOMING. ARM OF MID LEVEL
CLOUDS DEVELOPING IN WARM AIR ADVECTION REGIME ALONG MN/IOWA BORDER.
WATER VAPOR IMAGERY INDICATED IMPRESSIVE MID LEVEL CIRCULATION OVER
THE PACIFIC NORTHWEST...WITH SEVERAL SHORT WAVES ROTATING AROUND
THIS FEATURE.

10.12Z NCEP AND EUROPEAN DETERMINISTIC MODEL DATA...ALONG WITH
10.09Z SREF DATA...HAD EXCELLENT CLUSTERING OF UPPER LEVEL AND
SURFACE FEATURES. THIS SUPPORTED HIGH FORECAST CONFIDENCE IN A
POTENTIALLY HIGH IMPACT HEAVY RAINFALL EVENT BETWEEN WEDNESDAY AND
THURSDAY NIGHT. CONSIDERING ONGOING SIGNIFICANT FLOODING...IN SOME
CASES RECORD FLOODING...THIS EVENT COULD HAVE A MAJOR IMPACT ON THE
FORECAST AREA...ESPECIALLY THOSE LOCATIONS ALREADY EXPERIENCING THE
EFFECTS OF LAST WEEKENDS HEAVY RAINFALL. BASED ON HIGH CONFIDENCE OF
HEAVY RAINFALL EVENT...OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE
ENTIRE AREA FROM WEDNESDAY INTO THURSDAY EVENING.

TONIGHT...WARM AIR ADVECTION REGIME CONTINUES AS SOUTHERLY FLOW
RETURNS IN EARNEST. THEREFORE...RAIN PROBABILITIES IN CHANCE CATEGORY
APPEAR REASONABLE. FURTHER WEST...IMPRESSIVE 850MB MOISTURE RETURN IN
AXIS OF HIGH THETA-E AIR ON 50KT LOW LEVEL JET SUPPORTED MCS
DEVELOPMENT IN SOUTHWEST MN BETWEEN 11.06Z-11.12Z. CORFIDI VECTORS
SUGGEST THIS SYSTEM SHOULD PROPAGATE TOWARD THE FORECAST AREA.

WEDNESDAY...STRONG 850MB SOUTHERLY FLOW CONTINUES IMPRESSIVE LOW
LEVEL MOISTURE FEED IMPINGING ON EAST-WEST ORIENTED FRONT.
IN FACT...PRECIPITABLE WATER VALUES EXPECTED TO REACH 1.5-1.8 INCHES.
MCS SHOULD PROPAGATE INTO THE FORECAST AREA BASED ON CORFIDI VECTORS.
QPF AMOUNTS COULD BE UP TO 1-1.5 INCHES...PER HPC GUIDANCE...WITH
THIS INITIAL ROUND OF CONVECTION. RAIN PROBABILITIES AND QPF WERE
INCREASED GENERALLY IN NORTH AND WEST SECTIONS OF THE FORECAST AREA.

WITH REGARD TO SEVERE WEATHER POTENTIAL...SURFACE BASED CAPE OF
1000-2000J/KG APPEARS TO HAVE HIGHEST CHANCE OF DEVELOPING IN
AREAS WEST OF THE MISSISSIPPI RIVER. 0-6KM SHEAR SHOULD REACH
40-50KTS...THUS SUPERCELL STORM MODE MOST LIKELY. PLEASE REFERENCE
LATEST HAZARDOUS WEATHER OUTLOOK AND SPC DAY TWO OUTLOOK FOR
FURTHER DETAILS.

WEDNESDAY NIGHT INTO THURSDAY...AXIS OF STRONGEST LOW LEVEL MOISTURE
FEED CONTINUES TO GRADUALLY SHIFT EASTWARD AHEAD OF COLD FRONT
MOVING INTO THE UPPER MISSISSIPPI VALLEY. WITH SURFACE WAVE ADVANCING
ALONG THE FRONT...THE EFFECT SHOULD BE TO REFOCUS HEAVIEST QPF WEST
OF THE MISSISSIPPI RIVER WEDNESDAY EVENING...THEN SHIFT EASTWARD
OVERNIGHT AND INTO THURSDAY. RAIN PROBABILITIES AND QPF WERE
INCREASED OVER MOST OF THE AREA. MODEL QPF AND HPC GUIDANCE SUPPORTED
RAINFALL AMOUNTS IN THIS TIME FRAME COULD YIELD AN ADDITIONAL
1 TO 2 INCHES OF RAIN.

SEVERE WEATHER POTENTIAL APPEARS HIGHEST ON THURSDAY IN EAST AND
SOUTH SECTIONS OF THE FORECAST AREA. THIS WAS WHERE SBCAPE VALUES
OF 1000-2000J/KG COULD BE JUXTAPOSED WITH 40-50KTS 0-6KM SHEAR.
OBVIOUSLY...PROGRESSION OF FRONT AND AMOUNT OF CLOUD COVER WILL
HAVE AN INFLUENCE ON DEGREE OF INSTABILITY AND THUS AREAL EXTENT OF
SEVERE WEATHER THREAT.

.LONG TERM...SATURDAY THROUGH TUESDAY

PRIMARY FORECAST CONCERNS THIS TIME FRAME WERE WITH ADDITIONAL RAIN
CHANCES AND THEN WHETHER CONDITIONS SHOULD BEGIN DRYING OUT.

DETERMINISTIC GFS AND ECMWF...ALONG WITH PROBABILISTIC DATA...SUGGEST
A SURFACE AND UPPER LEVEL WAVE SHOULD IMPACT THE FORECAST AREA DURING
THE WEEKEND. LOW LEVEL WARM AIR ADVECTION AND THEN COLD FRONT PASSAGE
APPEARS TO BE FOCUS FOR RAIN CHANCES SATURDAY INTO MONDAY. AT THIS
TIME...RAIN CHANCES AS IN CURRENT DATA BASE APPEAR REASONABLE AND NO
CHANGES WERE MADE TO THIS PORTION OF EXTENDED OUTLOOK.

LOOKING FURTHER AHEAD...DETERMINISTIC GFS AND ECMWF BOTH SUPPORTED
A CONSISTENT SIGNAL OF UPPER AIR FLOW BECOMING NORTHWESTERLY ON
DAYS 6-7...MONDAY INTO TUESDAY. RESULT WOULD BE LARGE SURFACE HIGH
PRESSURE BUILDING IN DURING THE EARLY PART OF NEXT WEEK...THUS
ALLOWING CONDITIONS TO DRY OUT.

&&

.AVIATION...
A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION...LAYING UP WEST
TO EAST FROM THE MN/IA INTO SOUTHERN WI. THERE COULD BE A FEW POPUP
-SHRA/TS IN THE VICINITY OF THE BOUNDARY LATE THIS AFTERNOON/EVE...
BUT THE BETTER CHANCES LOOK TO LIE OVER NORTHEAST/EASTERN WI...WHERE
A 500 MB SHORTWAVE TROUGH WILL BE SPINNING ACROSS THOSE AREAS.
BELIEVE CHCS ARE LOW ENOUGH TO NOT INCLUDE MENTION AT KRST/KLSE FOR
NOW. TONIGHT...LOW LEVEL JET FOCUSES INTO AND NORTH OF A WEST TO EAST
RUNNING SFC BOUNDARY ACROSS SD/WESTERN MN. AN MCS SHOULD RESULT...
THEN TRACK EAST OVERNIGHT AND WED MORNING. THERE WILL BE AN
INCREASED THREAT FOR SHRA/TS AFTER 12Z WED AS A RESULT. THE FRONT
SHOULD GRADUALLY LIFT BACK TO THE NORTH AS A WARM FRONT WED AFT...
TURNING THE WINDS FROM THE EAST TO A MORE SOUTHERLY DIRECTION. EXPECT
VFR CONDITIONS THROUGH MOST OF TONIGHT...WITH AN INCREASED RISK OF
MVFR CEILINGS/VSBYS WITH PCPN ON WED.

.HYDROLOGY...
AS MENTIONED EARLIER IN THIS DISCUSSION...CONFIDENCE WAS HIGH IN
POTENTIALLY HEAVY RAIN EVENT TO AFFECT THE FORECAST AREA BETWEEN
WEDNESDAY AND THURSDAY EVENING. BASED ON HPC GUIDANCE...NCEP AND
EUROPEAN DETERMINISTIC MODEL SUITE AND SREF DATA...QPF AMOUNTS OF
1 TO 4 INCHES APPEAR LIKELY IN THE FORECAST AREA.

DUE TO ONGOING FLOODING...CONCERNS WERE WITH EFFECTS OF EXPECTED
HEAVY RAINFALL TO ENHANCE DANGERS ASSOCIATED WITH ALREADY DAMAGED
INFRASTRUCTURE...SUCH AS BRIDGES AND ROADS...FROM THIS PAST WEEKEND.
IN ADDITION...OTHER EFFECTS COULD BE SLOWER DROP ON RIVER SYSTEMS
AND POTENTIAL SECOND CRESTS AS SOME SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-
     WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-
     IAZ030.

&&

SHORT/LONG TERM...THOMPSON
AVIATION..........RIECK
Hazardous weather outlook, Jun 10, 3:00 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT TUE JUN 10 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
300 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT WILL SETTLE WEST TO EAST ACROSS THE REGION TONIGHT...AND
COULD RESULT IN A FEW SHOWERS AND ISOLATE THUNDERSTORMS. LATER
TONIGHT THOUGH...A STRONG SURGE OF MOISTURE INTO AND NORTH OF
THE BOUNDARY WILL TRIGGER A THUNDERSTORM COMPLEX ACROSS NORTH DAKOTA
AND WESTERN MINNESOTA. THIS COMPLEX WILL TRACK EAST OVERNIGHT...
MOVING INTO PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY
WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE
STRONGER STORMS...BUT LARGE HAIL AND DAMAGING WINDS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A THUNDERSTORM COMPLEX IS EXPECTED TO BE TRACKING EAST ACROSS THE
AREA WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE WITH THIS
ACTIVITY...BUT LARGE HAIL OR DAMAGING WINDS ARE NOT ANTICIPATED.

THIS WARM FRONT SHOULD GRADUALLY MOVE NORTHWARD WEDNESDAY
AFTERNOON...WHILE A COLD FRONT CONTINUES TO MOVE EAST ACROSS THE
NORTHERN PLAINS. AN UNSTABLE AND VERY MOIST AIR MASS WILL BUILD
AHEAD OF THIS COLD FRONT...LEADING TO THUNDERSTORM DEVELOPMENT ALONG
AND AHEAD OF IT. THE INSTABILITY AND WIND PROFILES WOULD SUPPORT
SEVERE STORMS...WITH LARGE HAIL...DAMAGING WINDS...HEAVY
RAIN...AND ISOLATED TORNADOES ALL POSSIBLE. THE BETTER THREAT
LOCALLY WILL BE WEDNESDAY NIGHT...AND WEST OF THE MISSISSIPPI RIVER.

THE COLD FRONT WILL THEN TRACK ACROSS THE REGION ON THURSDAY...WITH
AGAIN FAVORABLE CONDITIONS FOR SEVERE WEATHER.

WITH GROUNDS SATURATED...AND MANY AREAS RIVERS JUST FALLING BELOW
FLOOD STAGE...ANY ADDITIONAL RAINFALL WILL LEAD TO A HEIGHTEN RISK
FOR COUNTY WIDE FLASH FLOODING...ALONG WITH MORE RIVER FLOODING.
RAINFALL AMOUNTS OF 1 TO 4 INCHES WILL BE POSSIBLE FOR WEDNESDAY
THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH LATE THURSDAY NIGHT TO
ACCOUNT FOR THE FLOODING THREAT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY INTO MONDAY.
AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOON
AND EVENING. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED FROM
WEDNESDAY THROUGH THURSDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

A CALL IS SCHEDULED FOR 9 AM WEDNESDAY MORNING...FOCUSING ON THE
THREAT FOR HEAVY RAIN WEDNESDAY AND THURSDAY.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:09 PM CDTTornado WarningARXChickasaw, Floyd, Howard, Mitchell45 min
Jun 10, 9:16 PM CDTSevere Thunderstorm WarningARXMitchell59 min
Jun 10, 9:53 PM CDTSevere Thunderstorm WarningARXChickasaw, Howard41 min
Jun 10, 10:09 PM CDTSevere Thunderstorm WarningARXHoward, Mitchell45 min
Jun 11, 10:50 AM CDTRiver Flood WarningARXFloyd, Mitchell4 days
Jun 11, 12:15 PM CDTRiver Flood WarningARXClayton5 days
Jun 11, 12:15 PM CDTRiver Flood WarningARXClayton8 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.